Connect with others who understand.

sign up log in
About MyMyelomaTeam
Real members of MyMyelomaTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

What Percentage Of Patients Get Side Effects From Zometa For Bone Strength? What Are The Most Common Side Effects?

What Percentage Of Patients Get Side Effects From Zometa For Bone Strength? What Are The Most Common Side Effects?

A MyMyelomaTeam Member said:

Leanora, Many patients get bone pain/achyness, the next common side effect is flu like symptoms for a couple of days. The most serious side effect is is Osteonecrosis, which can occur with any bicarbonate. Bicarbonates are used for bone strengtheners. Osteonecrosis is a abnormal bone growth often occurring in the jaw. Zometa is given over 20 mins. Keeping yourself well hydrated can help with these symptoms.
Aredia is another Bicarbonate that is a bone strengthener that is also an infusion but is given over 2 hours. It has less symptoms reported and is easier on your kidneys.
Hope this helps! Have a good night! Love, Marcia ๐ŸŒผ๐ŸŒธ๐ŸŒป

posted 6 months ago
A MyMyelomaTeam Member said:

I had achy bones and fatigue. Drinking lots of water helps. You have to get clearance from your dentist. It can cause osteonecrosis of the jaw. All the bisphosphonates can. It's not the best bisphosphonate if you have any kidney disease. I had it for over 2 years did okay, Hope this helps ๐Ÿ’–

posted 6 months ago
A MyMyelomaTeam Member said:

LeonaraFisher, Hi, Zometa can cause flu like symptoms and achy ness in your bones. If you hydrate well before and after that can help. Many patients have these side effects, some worse than others. If you are having a hard time, there is another Biophosphonate (like Zometa) , Aredia- it works the same, is easier on your kidneys and is given over 2 hours instead of the 20 minutes that the Zometa is given, but you donโ€™t get the Side Effects. Talk with your doctor about switching if you think this might be better for you. Have a great day! Love, Marcia ๐ŸŒผ๐ŸŒธ๐ŸŒป

posted 4 months ago
A MyMyelomaTeam Member said:

I had a few Zometa infusions but then had some issues with my teeth. Not sure it was from the Zometa or not. Switched to Xgeva because itโ€™s a shot rather than an infusion, but have only had it once since Iโ€™m so terrified of osteonecrosis of the jaw. Will have a dexascan soon to see how dense my bones are and if they are good will skip the bone builders-otherwise will have to take them.

posted 4 months ago
A MyMyelomaTeam Member said:

Hi LeanoraFisher, I have had 3 infusions of Zometa, the first 2 before my SCT both gave me terrible bone pain for a few days. The 3rd was just last Monday and so far no bone pain from it. I am almost 6 mos past my SCT and on maintenance with Velcade. I made sure I have some heavy duty pain meds on hand just in case, but have not needed them this time. Heat and/or Cold therapy also helped with the bone pain. Good Luck!

posted 5 months ago
Already a Member? Log in